Format

Send to

Choose Destination
Pediatr Emerg Care. 2015 Aug;31(8):589-90. doi: 10.1097/PEC.0000000000000517.

Lacticemia After Acute Overdose of Metformin in an Adolescent Managed Without Intravenous Sodium Bicarbonate or Extracorporeal Therapy.

Author information

1
From the Department of Emergency Medicine, San Antonio Military Medical Center, San Antonio, TX.

Abstract

Metformin-associated lactic acidosis or lacticemia has been widely reported as an adverse drug effect in diabetic patients with other significant comorbidities and in acute overdose in adults. Lacticemia has been reported twice in a previously healthy pediatric population, both of which were suicide attempts and required hemodialysis. We report a case of a 17-year-old, nondiabetic, healthy adolescent girl with metformin-associated lacticemia who intentionally overdosed on metformin, had no coingestants, and was treated only with crystalloids. Furthermore, she did not require intravenous bicarbonate administration or extracorporeal removal.

PMID:
26241713
DOI:
10.1097/PEC.0000000000000517
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center